Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 116, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 11, 2001, 9:00 AM CDT for Baldwin County, Escambia County, Alabama; Escambia County, Florida. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2001, 9:00 AM CDT (14:00 UTC)
- Expired
- Jun 11, 2001, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Baldwin County, AL, Escambia County, AL, Escambia County, FL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 7:45 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.0 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 111402
SVRMOB
ALC003-053-FLC033-111500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESCAMBIA COUNTY IN NORTHWEST FLORIDA
BALDWIN COUNTY IN SOUTHWEST ALABAMA
ESCAMBIA COUNTY IN SOUTHWEST ALABAMA
* UNTIL 1000 AM CDT
* AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM NEAR TENSAW TO 29 MILES SOUTHWEST
OF LOXLEY...MOVING NORTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DYAS...I65 AND CR 47 BY 905 AM CDT
BLACKSHER...PERDIDO BY 910 AM CDT
LOTTIE BY 915 AM CDT
NOKOMIS...REDTOWN BY 920 AM CDT
STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY
WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.
LAT...LON 3120 8788 3080 8773 3047 8783 3013 8810
3072 87F66 3106 8739 3124 8734 3124 8763What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:45 AM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 11, 7:45 AM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 AM CDT MON JUN 11 2001
OF MOST CONCERN IN THE SHORT TERM...GETTING SEVERAL MESOS SPINNING
UP ON DOUBLE BANDED STRUCTURE MOVING INTO SOUTHWEST FORECAST AREA
ATTM. ALREADY ISSUING TORNADO AND SEVERE THUNDERSTORM WARNINGS.
NEW TORNADO WATCH JUST NOW ISSUED. EMA AND MEDIA OFFICIALS OVER
SOUTHERN 3/4TH OF OUR AREA SHOULD PAY PARTICULAR ATTENTION TO
DEVELOPING TRENDS NEXT FEW HOURS.
THE STRONG LOW PRES SYSTEM CURRENTLY CENTERED OVER STONE COUNTY MS
HAS BECOME FAIRLY WRAPPED UP. SUSTAINED WINDS IN THE EASTERN
SEMICIRCLE OF CIRCULATION AT 30 MPH WITH GUSTS TO 50 MPH. WILL HAVE
TO EXPAND WIND ADVISORY FURTHER INLAND. WILL WORD ADVISORY FURTHER
NE THAN WHERE WINDS ARE BEING SEEN RIGHT NOW DUE TO PROJECTED TRACK
OF LOW NEXT 6 HOURS. ALSO...HEAVY RAINS PERSISTING...SO FLASH FLOOD
WATCH STILL SEEMS A GOOD CALL RIGHT NOW.
GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. NOT A GOOD
DAY FOR BOATING FOLKS. STAY ASHORE.
/05
.MOB...
AL...FLASH FLOOD WATCH ALZ039-051>064 THROUGH TONIGHT.
WIND ADVISORY THROUGH 21Z ALZ051>053-055-056-059-061>064.
GALE WARNING OFFSHORE TO 60 MILES INCLUDING MOBILE BAY.
FL...FLASH FLOOD WATCH FLZ001>006 THROUGH TONIGHT.
WIND ADVISORY THROUGH 21Z FLZ001>006.
GALE WARNING OFFSHORE TO 60 MILES.
MS...FLASH FLOOD WATCH MSZ067-075-076-078-079 THROUGH TONIGHT.
WIND ADVISORY TILL 21Z MSZ067-075-076-078-079.In the hours before
Special weather statement, Jun 11, 5:40 AM CDT, 3 hours 20 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-111800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT MON JUN 11 2001 ...FLASH FLOOD THREAT TODAY INTO THIS EVENING FOR SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE... ...THERE IS A HIGH RISK FOR DEADLY RIP CURRENTS TODAY ALONG THE ALABAMA AND NORTHWEST FLORIDA BEACHES... ...GALE WARNINGS ARE NOW IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... ...ISOLATED SEVERE STORMS ARE POSSIBLE ALONG THE GULF COASTAL COUNTIES THROUGH EARLY AFTERNOON... A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE SLOWLY NORTHEAST INTO SOUTH ALABAMA TODAY. PERSISTENT BANDS OF HEAVY RAIN AHEAD OF THIS SYSTEM WILL BRING LOCALIZED RAIN ACCUMULATIONS TO AROUND 5 INCHES FOR SOME LOCATIONS IN SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH THE NOON HOUR. THE HEAVY RAINS WILL MOVE SLOWLY NORTHEAST ACROSS THE WESTERN FLORIDA PANHANDLE INTO SOUTH CENTRAL ALABAMA TODAY...WITH THE THREAT OF FLOODING RAINS LINGERING FOR THESE AREAS INTO THE EVENING HOURS. WHILE THE PRIMARY THREAT WITH THESE STORMS WILL BE HEAVY RAINS...ISOLATED STORMS MAY BRIEFLY BECOME SEVERE PRODUCING DAMAGING DOWNBURST WINDS AND POSSIBLY TORNADOES. THE PRIMARY THREAT FOR ANY ISOLATED SEVERE STORMS WILL BE DURING THE MORNING HOURS ALONG THE ALABAMA COASTAL COUNTIES AND ADJACENT GULF WATERS...AND THROUGH EARLY AFTERNOON ALONG THE NORTHWEST FLORIDA COAST INTO EXTREME SOUTH CENTRAL ALABAMA. AS THE LOW PRESSURE SYSTEM NEARS...THE WINDS WILL INCREASE OUT OF THE SOUTHEAST TO AROUND 35 MPH ALONG THE IMMEDIATE COASTAL AREAS. THE PERSISTENT ONSHORE WIND COMBINED WITH THE EFFECTS OF TIDAL RANGES OF ONE AND A HALF FEET WILL RESULT IN A HIGH RISK OF DEADLY RIP CURRENTS ALONG THE BEACHES FROM DAUPHIN ISLAND EAST TO DESTIN. GALE WARNINGS ARE ALSO IN EFFECT FOR THE GULF COASTAL WATERS TODAY AS THE WINDS WILL BECOME SOUTHEAST AT 35 KNOTS...MAKING FOR VERY ROUGH CONDITIONS FOR MARINE INTERESTS. DUE TO THE HEAVY RAIN AND FLOODING THREAT...ACTIVATION OF EMERGENCY MANAGERS AND STORM SPOTTERS MAY BE REQUIRED THROUGH THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:26 AM CDT | Severe Thunderstorm Warning | MOB | Mobile | 64 min |
| Jun 11, 7:08 AM CDT | Tornado Warning | MOB | Mobile | 37 min |
| Jun 11, 7:45 AM CDT | Tornado Warning | MOB | Mobile | 30 min |
| Jun 11, 7:59 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 61 min |
| Jun 11, 8:06 AM CDT | Severe Thunderstorm Warning | MOB | Washington | 24 min |
| Jun 11, 9:59 AM CDT | Tornado Warning | MOB | Baldwin | 31 min |
| Jun 11, 1:03 PM CDT | Flash Flood Warning | MOB | Baldwin | 12 hr |
| Jun 11, 5:41 PM CDT | Tornado Warning | MOB | Covington | 34 min |
| Jun 11, 6:16 PM CDT | Tornado Warning | MOB | Covington | 14 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.